MAUDE Adverse Event Report: SMITH & NEPHEW, INC. LGN PS HIGH FLEX XLPE SZ 3-4 11MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL

SMITH & NEPHEW, INC. LGN PS HIGH FLEX XLPE SZ 3-4 11MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Model Number 71453212
Medical Device Problem Code Positioning Failure (1158)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/17/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complaint reference number: (b)(4).
 
Event or Problem Description
It was reported that, after a tka surgery done 12 years ago, patient underwent a revision surgery on (b)(6) 2023 due to unclear circumstances.During this revision, a gii ps hi flex isrt sz 3-4 9 was explanted.For the insert replacement, a lgn ps high flex xlpe sz 3-4 11mm was unable to be locked.The lgn ps high flex xlpe sz 3-4 11mm was removed, the rail on the tray and insert were inspected, then it was unable to be inserted.A ttt procedure was performed for full access to the side of the tray, and finally, the lgn ps high flex xlpe sz 3-4 11mm was used with a small amount of "depuy cmw2" cement at the front of the tray to lock the replacement insert.All the inserts and the tibial tray had been checked for defects multiple times and none were found.A delay of approximately 1 hour to the surgery was reported.No other complications were reported.
 
Additional Manufacturer Narrative
Given the nature of the alleged incident, the device, could not be returned for evaluation.The clinical/medical investigation concluded that, the intra-operative issue with locking of the insert was resolved with a change in the surgical technique by the surgeon use of a lgn ps high flex xlpe sz 3-4 11mm with a small amount of "depuy cmw2" cement in the front of the tray to lock the replacement insert.It was reported the procedure completed with a back-up; however, the current health status of the patient is unknown.Therefore, the patient impact beyond the reported one-hour surgical delay and insert wear and the modified surgical with a change to a to competitor cement cannot be determined.A review of the production order did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of complaint history revealed similar events for the listed device over the previous 12 months, but no similar events for the batch based on the historical data, this failure mode will be monitored for future complaints for any necessary corrective actions.A review of the risk management file revealed this failure mode was previously identified.The anticipated risk level is still adequate.A historical review concluded that there are no prior actions related to this product and event.At this time, we have no reason to suspect that the product failed to meet any specifications at the time of manufacture.Factors that could contribute to the reported event include surgical technique used, size selected or user/procedural variance.Based on this investigation, the need for corrective action is not indicated.Should or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
LGN PS HIGH FLEX XLPE SZ 3-4 11MM
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key17114129
Report Number1020279-2023-01288
Device Sequence Number18000755
Product Code JWH
UDI-Device Identifier00885556034170
UDI-Public00885556034170
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K071071
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/27/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number71453212
Device Catalogue Number71453212
Device Lot Number23AM10413
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/17/2023
Supplement Date Received by Manufacturer07/25/2023
Initial Report FDA Received Date06/12/2023
Supplement Report FDA Received Date07/27/2023
Date Device Manufactured01/18/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown